Alert archive / Minnesota / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 59, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Jun 8, 2008, 1:04 AM CDT for Howard County, Iowa; Fillmore County, Mower County, Minnesota. It was in force for 56 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2008, 1:04 AM CDT (06:04 UTC)
- Expired
- Jun 8, 2008, 2:00 AM CDT
- In force
- 56 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
Counties Howard County, IA, Fillmore County, MN, Mower County, MN
The radar
The La Crosse radar (KARX), 92 km from the middle of the area, began a volume at 06:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 1:20 AM CDT | HAIL 0.5 | Cherry Grove, MN | |
| Jun 8, 1:25 AM CDT | TSTM WND GST 47 | Le Roy, MN | |
| Jun 8, 1:32 AM CDT | HAIL 1 | Hutton, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 6.1 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1710 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 288 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KARX 080604
SVRARX
IAC089-MNC045-099-080700-
/O.NEW.KARX.SV.W.0059.080608T0604Z-080608T0700Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
104 AM CDT SUN JUN 8 2008
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HOWARD COUNTY IN NORTHEAST IOWA...
FILLMORE COUNTY IN SOUTHEAST MINNESOTA...
EASTERN MOWER COUNTY IN SOUTHEAST MINNESOTA...
* UNTIL 200 AM CDT
* AT 100 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE
ROUGHLY ALONG A LINE EXTENDING FROM GRAND MEADOW TO LE ROY TO
RICEVILLE...MOVING NORTHEAST AT 56 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
SPRING VALLEY AROUND 110 AM...
WYKOFF AND LIME SPRINGS AROUND 115 AM...
CRESCO AND PROTIVIN AROUND 120 AM...
PRESTON AND FOUNTAIN AROUND 125 AM...
LANESBORO AND HARMONY AROUND 130 AM...
CANTON AROUND 135 AM...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS.
STAY OR MOVE INDOORS AND AWAY FROM WINDOWS. BE CAREFUL OF FALLING
TREES...POWER POLES OR LINES...AND LIGHT-WEIGHT OBJECTS THAT MIGHT
BECOME AIRBORNE OR DAMAGED.
LAT...LON 4383 9246 4385 9243 4385 9185 4368 9179
4350 9191 4350 9208 4322 9208 4322 9256
4350 9256 4350 9259 4380 9275
TIME...MOT...LOC 0604Z 246DEG 49KT 4364 9248 4349 9242
4339 9249
$$
MW5 follow-up statements
000
WWUS53 KARX 080612
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
110 AM CDT SUN JUN 8 2008
IAC089-MNC045-099-080700-
/O.CON.KARX.SV.W.0059.000000T0000Z-080608T0700Z/
HOWARD IA-FILLMORE MN-MOWER MN-
110 AM CDT SUN JUN 8 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CDT
FOR EASTERN MOWER...FILLMORE AND HOWARD COUNTIES...
AT 109 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE ROUGHLY ALONG A LINE EXTENDING FROM SPRING VALLEY TO LIME
SPRINGS TO RICEVILLE...MOVING EAST AT 49 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
WYKOFF AND LIME SPRINGS AROUND 120 AM...
CHATFIELD AROUND 125 AM...
CRESCO AND PRESTON AROUND 130 AM...
LANESBORO AND HARMONY AROUND 135 AM...
CANTON AROUND 140 AM...
THE GREATEST THREAT FOR HAIL LOOKS TO BE IN THE AREA FROM LE
ROY...OVER TO YORK AND OSTRANDER. THE GREATEST THREAT FOR HIGH
WINDS EXTENDS FROM YORK...DOWN TO CHESTER...LIME SPRINGS...AND
SARATOGA.
TO CALL YOUR SEVERE WEATHER REPORT DIRECTLY INTO THE NATIONAL WEATHER
SERVICE DIAL 6 0 8 7 8 2 1 8 9 4.
LAT...LON 4383 9246 4385 9243 4385 9185 4368 9179
4350 9191 4350 9208 4322 9208 4322 9256
4350 9256 4350 9259 4380 9275
TIME...MOT...LOC 0610Z 248DEG 43KT 4367 9241 4352 9235
4335 9243
$$
MW000
WWUS53 KARX 080623
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
122 AM CDT SUN JUN 8 2008
IAC089-MNC045-099-080700-
/O.CON.KARX.SV.W.0059.000000T0000Z-080608T0700Z/
HOWARD IA-FILLMORE MN-MOWER MN-
122 AM CDT SUN JUN 8 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CDT
FOR EASTERN MOWER...FILLMORE AND HOWARD COUNTIES...
AT 117 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE ROUGHLY ALONG A LINE EXTENDING FROM WYKOFF TO LIME SPRINGS...
MOVING EAST AT 51 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
CRESCO AND HARMONY AROUND 130 AM...
LANESBORO AROUND 135 AM...
CANTON AROUND 140 AM...
THE GREATEST THREAT FOR HAIL LOOKS TO BE FROM CHERRY GROVE AND
FORESTVILLE STATE PARK. THE GREATEST THREAT FOR HIGH WINDS EXTENDS
FROM HUTTON...HARMONY...AND GRANGER...DOWN TO BONAIR AND CRESCO.
TO CALL YOUR SEVERE WEATHER REPORT DIRECTLY INTO THE NATIONAL WEATHER
SERVICE DIAL 6 0 8 7 8 2 1 8 9 4.
LAT...LON 4383 9246 4385 9243 4385 9185 4368 9179
4350 9191 4350 9208 4322 9208 4322 9256
4350 9256 4350 9259 4380 9275
TIME...MOT...LOC 0622Z 250DEG 44KT 4369 9216 4355 9212
4340 9222
$$
MW000
WWUS53 KARX 080634
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
133 AM CDT SUN JUN 8 2008
IAC089-MNC045-099-080700-
/O.CON.KARX.SV.W.0059.000000T0000Z-080608T0700Z/
HOWARD IA-FILLMORE MN-MOWER MN-
133 AM CDT SUN JUN 8 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CDT
FOR SOUTHEASTERN MOWER...FILLMORE AND HOWARD COUNTIES...
AT 125 AM...THE LE ROY FIRE DEPARTMENT REPORTED 47 MPH WINDS IN LE
ROY.
AT 131 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE ROUGHLY ALONG A LINE EXTENDING FROM LANESBORO TO HARMONY TO
CRESCO...MOVING EAST AT 51 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
CANTON AROUND 140 AM...
TO CALL YOUR SEVERE WEATHER REPORT DIRECTLY INTO THE NATIONAL WEATHER
SERVICE DIAL 6 0 8 7 8 2 1 8 9 4.
LAT...LON 4350 9256 4384 9227 4385 9185 4368 9179
4350 9191 4350 9208 4322 9208 4322 9256
TIME...MOT...LOC 0633Z 250DEG 44KT 4373 9198 4359 9194
4345 9205
$$
MW000
WWUS53 KARX 080646
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
145 AM CDT SUN JUN 8 2008
IAC089-MNC045-099-080700-
/O.CON.KARX.SV.W.0059.000000T0000Z-080608T0700Z/
HOWARD IA-FILLMORE MN-MOWER MN-
145 AM CDT SUN JUN 8 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CDT
FOR SOUTHEASTERN MOWER...FILLMORE AND HOWARD COUNTIES...
AT 145 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE ROUGHLY ALONG A LINE
EXTENDING FROM RUSHFORD TO SPRING GROVE TO CANTON...MOVING NORTHEAST
AT 55 MPH.
THE STORMS WERE WEAKENING...BUT STILL CAN PRODUCE WIND GUSTS OF 50
TO 60 MPH. VERY HEAVY RAINFALL WAS ALSO FALLING. A FLASH FLOOD
WARNING REMAINS IN EFFECT UNTIL 5 AM.
TO CALL YOUR SEVERE WEATHER REPORT DIRECTLY INTO THE NATIONAL WEATHER
SERVICE DIAL 6 0 8 7 8 2 1 8 9 4.
LAT...LON 4384 9227 4385 9185 4367 9179 4350 9191
4350 9208 4322 9208 4322 9255 4350 9256
TIME...MOT...LOC 0644Z 246DEG 61KT 4383 9168 4369 9164
4355 9175
$$
MW000
WWUS53 KARX 080655
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
155 AM CDT SUN JUN 8 2008
IAC089-MNC045-099-080705-
/O.EXP.KARX.SV.W.0059.000000T0000Z-080608T0700Z/
HOWARD IA-FILLMORE MN-MOWER MN-
155 AM CDT SUN JUN 8 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MOWER...FILLMORE
AND HOWARD COUNTIES EXPIRES AT 200 AM CDT...
THE STORM WHICH PROMPTED THIS WARNING HAS WEAKENED AND NO LONGER
APPEARS CAPABLE OF PRODUCING SEVERE WEATHER.
STRONG STORMS ARE STILL POSSIBLE...INCLUDING HEAVY RAINFALL.
THEREFORE...PERSONS ARE URGED TO STAY TUNED TO YOUR FAVORITE MEDIA
SOURCE FOR THE LATEST WEATHER INFORMATION.
LAT...LON 4384 9227 4385 9185 4367 9179 4350 9191
4350 9208 4322 9208 4322 9255 4350 9256
TIME...MOT...LOC 0655Z 246DEG 61KT 4390 9144 4376 9140
4362 9151
$$
MWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 1:40 PM CDT, 11 hours 24 minutes earlier.
Area forecast discussion, Jun 7, 1:40 PM CDT, 11 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
140 PM CDT SAT JUN 7 2008
.SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT
BEEN A BUSY DAY ALREADY BUT FOCUS REMAINS ON SEVERE WEATHER THREAT
REST OF TODAY AND THROUGH SUNDAY.
AS STRONG UPPER JET CONTINUES TO PUSH INTO UPPER MIDWEST...LOW LEVEL
RESPONSE HAS BEEN A QUICK NORTH SURGE WITH HIGHER DEW POINTS
ADVECTING IN QUICKLY THIS MORNING. CURRENT CONVECTION MORE LIMITED
TO NORTHEAST IOWA INTO SOUTHWEST WISCONSIN ALONG AND JUST NORTH OF
STRONGER CAPE GRADIENT THAT IS WELL ESTABLISHED ACROSS IOWA. SHORT
WAVE TROUGH IS MOVING OUT OF EASTERN NEBRASKA RIDING SOUTHWEST FLOW
ALOFT AND ENHANCING LIFT AND CONVERGENCE AS THE AFTERNOON WEARS ON.
DEEP SHEAR IN PLACE AS WELL SO ALREADY SEEING SUPERCELLS AND
POSSIBLE TORNADO ACTIVITY. SEE DAY 1 CONVECTIVE OUTLOOK FOR SUPPORT.
ALSO TRYING TO DIAGNOSE HEAVY RAIN AND FLOODING THREAT. HEAVIEST
RAIN MAY BE CONFINED TO SOUTHERN FORECAST AREA HEADING INTO THIS
EVENING...WHICH IS WHERE HEAVIEST RAIN HAS FALLEN OVER THE PAST TWO
WEEKS AND ALSO IN A CURRENT WATCH. NOT SURE AREAS OF SOUTHEAST
MINNESOTA OR NORTH CENTRAL WISCONSIN WILL SEE MUCH UNLESS
REGENERATION OCCURS BACK TO THE WEST OR SOUTHWEST...BUT MAY EXPAND
WATCH NORTH GIVEN AFTERNOON RAINFALL HAS ALREADY PRODUCED SOME MINOR
FLOODING ALONG AND SOUTH OF I-90. SHORT RANGE MODEL GUIDANCE IS
SUGGESTING REGENERATION WILL HAPPEN WITH LOW LEVEL MOISTURE
TRANSPORT FOCUSING BACK TO THE WEST OVERNIGHT. FLY IN THE OINTMENT
IS WHAT WILL AFTERNOON CONVECTION LEAVE FOR A BOUNDARY AND HOW FAR
NORTH OF THAT COULD REGENERATION OCCUR. 07.12Z MODEL GUIDANCE
CONTINUES TREND OF FOCUSING ACTIVITY ACROSS SOUTHEAST MINNESOTA
HEADING INTO SUNDAY MORNING BUT UNCERTAINTY EXISTS. WILL LIKELY
LEAVE THE CURRENT FLASH FLOOD WATCH WHERE IT IS AND WILL REALIGN
DEPENDING ON IF OR HOW REGENERATION OCCURS. EITHER WAY HIGH POPS
EXPECTED NEXT 24-36 HOURS.
ANOTHER SHORT WAVE IMPULSE EXPECTED TO EJECT TOWARDS REGION ON
SUNDAY SO COULD SEE ANOTHER PERFORMANCE. WILL CERTAINLY HAVE TO SEE
HOW FIRST 24 HOURS PANS OUT...BUT EMPHASIS WILL PROBABLY CENTER ON
NORTHEAST IOWA INTO SOUTHWEST WISCONSIN AND POINTS SOUTH AND EAST.
STILL BANKING ON IDEA THAT BOUNDARY WILL CONTINUE TO GET PUSHED
SOUTH IN TIME AND KEEPING MONDAYS FOCUS BACK TO THE SOUTH. BUT
UPSTREAM RIDGING WILL PROVIDE ANOTHER RETURN FLOW SHOT ON TUESDAY.
NOT A LOT OF TIME TO FOCUS ON OUTER PERIODS THOUGH. MINOR TO NO
CHANGES MADE IN THIS TIME FRAME.
.LONG TERM...TUESDAY NIGHT THROUGH SATURDAY
MAIN FORECAST CONCERNS ARE PRECIPITATION CHANCES THROUGH THE PERIOD.
THE 07.00Z GFS AND ECMWF ARE VERY GOOD AGREEMENT WITH OVERALL UPPER
LEVEL FLOW PATTERN THROUGH THE PERIOD. BOTH MODELS ARE INDICATING
UPPER LEVEL TROUGH TO DIG OVER THE ROCKY MOUNTAINS AND RIDGE TO
AMPLIFY OVER THE EASTERN U.S. THROUGH 00Z FRIDAY. THEN...MODELS
BEGIN TO BREAK DOWN UPPER LEVEL RIDGE OVER EASTERN U.S. AND DEVELOP
WEST TO EAST ZONAL FLOW OVER WESTERN AND CENTRAL U.S. LATE IN THE
PERIOD. MAIN DIFFERENCE BETWEEN THE 07.00Z GFS AND ECMWF IS TIMING
OF EMBEDDED SHORTWAVE TROUGHS WRAPPING AROUND WESTERN U.S. UPPER
LEVEL TROUGH THROUGH FORECAST PERIOD. THOUGH...OVERALL MODELS ARE IN
GOOD AGREEMENT WITH ACTIVE WEATHER PATTERN TO CONTINUE ACROSS THE
FORECAST AREA THROUGH PERIOD. PREVIOUS FORECAST HAS GOOD HANDLE ON
THIS AND WILL MAKE MINOR CHANGES TO FORECAST THROUGH PERIOD.
&&
.AVIATION...
STORMY/UNSETTELED OVER THE TAF SITES THROUGH THE PERIOD. GREAT DEAL
OF UNCERTAINTY REGARDING SPECIFICS OF STORM INITIATION/MOVEMENT AND
HOW WIDESPREAD TSRA WILL BE. DOES APPEAR A LARGER SCALE STORM
COMPLEX WILL BE SPREADING INTO THE AREA OVERNIGHT/EARLY SUNDAY WITH
THREATS OF HEAVY RAIN /OCNL IFR VSBYS AND CEILINGS/. REST OF TAF
FORECAST WILL BE DRIVEN LARGELY ON SMALLER SCALE STORM POTENTIAL AND
LOCATIONS. GIVEN SETUP...ANY STORM WILL WILL HAVE POSSIBILITY OF
LARGE HAIL/HIGH WINDS...AND ASSOCIATED IFR/MVFR CEILINGS VSBYS.
DON/T SEE A PERIOD IN TAF WINDOW OF LESSER RAIN THREAT IN VERY
ACTIVE PATTERN/SETUP.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH SUNDAY
MORNING FOR WIZ041-WIZ042-WIZ053-WIZ054-WIZ055-WIZ061.
MN...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH SUNDAY
MORNING FOR MNZ079-MNZ086-MNZ087-MNZ088-MNZ094-MNZ095-
MNZ096.
IA...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH SUNDAY
MORNING FOR IAZ008-IAZ009-IAZ010-IAZ011-IAZ018-IAZ019-
IAZ029-IAZ030.
&&
SHORT TERM...SHEA
LONG TERM....DTJ
AVIATION.....BINAUHazardous weather outlook, Jun 7, 8:08 PM CDT, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 808 PM CDT SAT JUN 7 2008 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-081100- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 808 PM CDT SAT JUN 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA... NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS WITH VERY HEAVY...POSSIBLE DAMAGING WIND AND AN ISOLATED TORNADO THREAT WILL LINGER WELL THROUGH THE EVENING ACROSS PARTS OF NORTHEAST IOWA INTO SOUTHWEST WISCONSIN. FLASH FLOODING COULD BECOME A DISTINCT PROBLEM IN THESE AREAS IF STORMS CONTINUE TO TRACK OVER THE SAME AREAS. FURTHER NORTH...SCATTERED THUNDERSTORMS ARE STILL POSSIBLE BUT THE SEVERE WEATHER RISK IS MUCH MORE MINIMIZED. A FLASH FLOOD WATCH IS IN EFFECT FOR SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND MUCH OF WEST CENTRAL INTO SOUTHWEST WISCONSIN TONIGHT. SEVERAL INCHES OF RAIN ARE STILL POSSIBLE FROM NEAR MASON CITY IOWA ALONG THE MINNESOTA AND IOWA STATELINE AND INTO CENTRAL WISCONSIN. THOSE AREAS WHERE THE TERRAIN MAY ENHANCE THE THREAT SHOULD BE ESPECIALLY CAUTIOUS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A COLD FRONT COULD ONCE AGAIN PRODUCE SEVERE THUNDERSTORMS ON SUNDAY AFTERNOON AND EVENING. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREATS. HEAVY RAINFALL WILL ALSO BE POSSIBLE WHICH COULD LEAD TO SOME FLOODING PROBLEMS. ANOTHER WEAK COLD FRONT WILL MOVE INTO THE AREA NEXT WEEK AND WILL KEEP THUNDERSTORMS IN THE FORECAST FROM MONDAY THROUGH FRIDAY. AT THIS TIME...SEVERE WEATHER IS NOT EXPECTED WITH ANY OF THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY STILL BE NEEDED ACROSS PARTS OF NORTHEAST IOWA AND SOUTHWEST WISCONSIN THIS EVENING. OTHERWISE RAINFALL REPORTS AND ANY RELATED WATER PROBLEMS OR FLOODING SHOULD BE REPORTED IN. SPOTTERS MAY ALSO BE NEEDED ON SUNDAY...ESPECIALLY DURING THE AFTERNOON AND EARLY EVENING. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. SHEA
In the hours before
Local storm report, Jun 7, 8:53 PM CDT, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
853 PM CDT SAT JUN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM FLOOD 1 S CAZENOVIA 43.51N 90.20W
06/07/2008 RICHLAND WI AMATEUR RADIO
WATER OVER ROADS. COUNTY I...COUNTY NN...AND HIGHWAY 58.
&&
MWLocal storm report, Jun 7, 9:11 PM CDT, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
911 PM CDT SAT JUN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0901 PM FLOOD 2 S MAUSTON 43.77N 90.08W
06/07/2008 JUNEAU WI LAW ENFORCEMENT
WATER OVER ROADS FROM 3SW OF MAUSTON TO 3 SE OF MAUSTON.
ROADS AFFECTED INCLUDE PETROWITZ ROAD...DONLIN
ROAD...CARRIG ROAD. THIS FROM ONE MILE CREEK...STEWART
CREEK...AND CATTAIL VALLEY CREEK.
0901 PM FLOOD 3 E WONEWOC 43.65N 90.16W
06/07/2008 JUNEAU WI LAW ENFORCEMENT
WATER OVER GEIER ROAD FROM CROSSMAN CREEK
&&
MWLocal storm report, Jun 7, 9:28 PM CDT, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
928 PM CDT SAT JUN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0921 PM FLOOD 2 S CHESTER 43.46N 92.36W
06/07/2008 HOWARD IA AMATEUR RADIO
WATER OVER ROADS FROM 3SW OF CHESTER TO 2S OF CHESTER.
FLOODED ROADS INCLUDE 50TH AND FIR AVE...75TH AND
FIR...40TH STREET 2S OF CHESTER...AND 50TH AND DALE.
FLOODING FROM BEAVER CREEK...TRIBUTARIES TO CRANE
CREEK...AND STAFF CREEK.
&&
MWLocal storm report, Jun 7, 9:34 PM CDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
934 PM CDT SAT JUN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 PM TORNADO 1 S LIBERTY POLE 43.47N 90.90W
06/07/2008 VERNON WI EMERGENCY MNGR
SHED DAMAGED AND MACHINERY THROWN INTO FIELDS.
&&
SHEALocal storm report, Jun 7, 11:17 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1117 PM CDT SAT JUN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM FLOOD 2 S HILLSBORO 43.63N 90.34W
06/07/2008 VERNON WI LAW ENFORCEMENT
WATER OVER HIGHWAY 80 SOUTH OF HILLSBORO
1055 PM FLOOD CHASEBURG 43.65N 91.10W
06/07/2008 VERNON WI LAW ENFORCEMENT
WATER OVER HIGHWAY 162
1055 PM FLOOD 2 W LIBERTY 43.52N 90.77W
06/07/2008 VERNON WI LAW ENFORCEMENT
HIGHWAY 56 CLOSED BETWEEN VIROQUA AND VIOLA DUE IN PART
TO FLOODING OF BISHOP BRANCH
&&
MWLocal storm report, Jun 8, 12:18 AM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1218 AM CDT SUN JUN 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM FLOOD VALLEY 43.65N 90.53W
06/07/2008 VERNON WI CO-OP OBSERVER
WARNER CREEK OVERTOPPED A BRIDGE IN VALLEY.
1210 AM FLOOD VALLEY 43.65N 90.53W
06/08/2008 VERNON WI CO-OP OBSERVER
WARNER CREEK NEARLY OVER A BRIDGE ALONG COUNTY ROAD P
JUST WEST OF VALLEY. COUNTY P CLOSED WEST OF VALLEY
TOWARD HIGHWAY 131.
1210 AM FLASH FLOOD 1 NE LA FARGE 43.59N 90.62W
06/08/2008 VERNON WI CO-OP OBSERVER
SMALL MUD SLIDE ON MUNSON ROAD
&&
MWThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 7:02 PM CDT | Severe Thunderstorm Warning | ARX | Mitchell | 43 min |
| Jun 7, 7:44 PM CDT | Flash Flood Warning | ARX | Allamakee, Winneshiek | 4 hr |
| Jun 7, 8:04 PM CDT | River Flood Warning | ARX | Clayton | 7 days |
| Jun 7, 8:04 PM CDT | River Flood Warning | ARX | Clayton | 7 days |
| Jun 7, 8:04 PM CDT | River Flood Warning | ARX | Allamakee | 6 days |
| Jun 7, 8:42 PM CDT | River Flood Warning | ARX | Floyd, Mitchell | 4 days |
| Jun 7, 11:24 PM CDT | Severe Thunderstorm Warning | ARX | Fayette | 36 min |
| Jun 7, 11:46 PM CDT | Areal Flood Warning | ARX | Howard, Mitchell | 8 hr |
| Jun 8, 2:37 AM CDT | Flash Flood Warning | ARX | Allamakee, Winneshiek | 6 hr |
| Jun 8, 8:26 AM CDT | Areal Flood Warning | ARX | Allamakee, Chickasaw, Clayton, Fayette, Floyd, Howard and 2 more | 6 hr |
| Jun 8, 10:20 AM CDT | River Flood Warning | ARX | Allamakee, Winneshiek | 51 hr |
| Jun 8, 2:27 PM CDT | Areal Flood Warning | ARX | Allamakee, Chickasaw, Clayton, Fayette, Floyd, Howard and 2 more | 34 hr |
| Jun 7, 8:04 PM CDT | River Flood Warning | ARX | Houston | 3 days |
| Jun 8, 1:31 AM CDT | Flash Flood Warning | ARX | Fillmore, Houston, Mower | 3 hr |
| Jun 8, 2:01 AM CDT | Flash Flood Warning | ARX | Mower | 6 hr |
| Jun 8, 4:25 AM CDT | Flash Flood Warning | ARX | Fillmore, Houston | 4 hr |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2008Severe Thunderstorm Warnings in Iowa, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.